MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA052902A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient age/dob; gender; weight and relevant medical history, including medications, were requested but not made available.Devices remain implanted.Therefore, direct product analysis was not possible.Two gore® viabahn® vbx balloon expandable endoprosthesis (serial #(b)(4) and (b)(4); both had catalog # bxa052902a).It is unknown which device was implanted in right or left renal artery.Two medwatch reports will be submitted for same procedure / same patient.Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis warnings section state: special care should be taken to ensure that the appropriate size endoprosthesis, compatible sheath and guidewire are selected prior to introduction.Native vessel dimensions must be accurately measured, not estimated.Do not exceed the maximum rated burst pressure.Exceeding this pressure increases the potential for balloon rupture and possible vessel damage.
 
Event or Problem Description
The following was reported to gore: during a four-vessel endovascular fenestrated aortic aneurysm repair, two gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were utilized.The vbx devices were deployed in the right and left renal artery.As reported, the physician stated the renal arteries were small (less than 5mm) and the vbx balloons were inflated too quickly and were expanded too large, beyond the vessel sizes.Extravasation was seen on angiography.As reported, neither artery could not be saved, resulting in coverage of the fenestration.The vbx devices remain implanted.As reported, the patient was recovering well following the procedure.
 
Additional Manufacturer Narrative
H6 - code 213: review of device manufacturing record history confirmed device met pre-release specifications.The two gore® viabahn® vbx balloon expandable endoprostheses utilized in this procedure remain implanted.As a result, direct product analysis cannot be conducted.Report # 2017233-2021-02595 was submitted for the second device.
 
Event or Problem Description
The following was reported to gore: during a four-vessel endovascular fenestrated aortic aneurysm repair with a cook aaa device, two 5mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were utilized.The vbx devices were deployed in the right and left renal artery.As reported, the physician stated the renal arteries were small (approximately 4mm) and the vbx balloons were inflated too quickly and were expanded too large for the vessel sizes.Extravasation was seen on angiography.The physician attempted to salvage the arteries by gaining wire access to visceral vessels.However, neither artery could not be saved, resulting in coverage of the fenestration.The vbx devices remain implanted.The patient was reported to be recovering well following the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12941248
Report Number2017233-2021-02596
Device Sequence Number4956006
Product Code PRL
UDI-Device Identifier00733132637430
UDI-Public00733132637430
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberBXA052902A
Device Catalogue NumberBXA052902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown